Alert archive / Kansas / High Wind Warnings in 2010
High Wind Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Apr 13, 2010, 3:55 PM CDT for Lane County, Scott County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2010, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 13, 2010, 9:53 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS73 KDDC 132055 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT TUE APR 13 2010 ...VERY WINDY CONDITIONS CAN EXPECTED TODAY... .A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS WESTERN KANSAS EARLY THIS EVENING. THE WINDS WILL CONTINUE TO BE STRONG THROUGH THE EARLY EVENING HOURS BUT SHOULD BE DIMINISHING AFTER SUNSET. KSZ043-044-140300- /O.UPG.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/ /O.NEW.KDDC.HW.W.0001.100413T2055Z-100414T0300Z/ SCOTT-LANE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON 355 PM CDT TUE APR 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOUTH WINDS WILL CONTINUE IN THE 35 TO 45 MPH RANGE THROUGH SUNSET. WIND GUSTS IN EXCESS OF 58 MPH WILL ALSO BE POSSIBLE. WINDS WILL DIMINISH AFTER SUNSET. * WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN HIGH PROFILE VEHICLES. * VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KSZ030-031-045-046-061>066-074>081-084>090-140300- /O.CON.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/ TREGO-ELLIS-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 355 PM CDT TUE APR 13 2010 /255 PM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * SOUTH WINDS WILL CONTINUE IN THE 30 TO 40 MPH RANGE THROUGH SUNSET. WIND GUSTS TO AROUND 55 MPH CAN ALSO BE EXPECTED... ESPECIALLY ALONG AND NORTH OF JOHNSON CITY TO GARDEN CITY TO NESS CITY LINE. WINDS WILL DIMINISH AFTER SUNSET. * WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN HIGH PROFILE VEHICLES. * VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 18
1 follow-up statement
289 WWUS73 KDDC 140253 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 953 PM CDT TUE APR 13 2010 ...STRONG WINDS DECREASING... KSZ043-044-140400- /O.CAN.KDDC.HW.W.0001.000000T0000Z-100414T0300Z/ SCOTT-LANE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON 953 PM CDT TUE APR 13 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WINDS ARE DECREASING AS THE NIGHT PROGRESSES. SOUTH WINDS WILL STILL BE FROM 20 TO 30 MPH THROUGH 2 AM...HOWEVER THESE WINDS ARE BELOW HIGH WIND WARNING CRITERIA. $$ KSZ030-031-045-046-061>066-074>081-084>090-140400- /O.CAN.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/ TREGO-ELLIS-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 953 PM CDT TUE APR 13 2010 /853 PM MDT TUE APR 13 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS ARE DECREASING...BUT WILL STILL BE FROM THE SOUTH AT 20 TO 30 MPH THROUGH 2 AM. THESE WINDS WILL BE BELOW WIND ADVISORY CRITERIA. $$ 06
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Apr 13, 3:21 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 13, 3:21 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT TUE APR 13 2010 .DISCUSSION... DAYS 1-2... BETTER UPPER LVL DYNAMICS STILL APPEARS TO BE ASSOCIATED WITH THE FRONT WHICH WILL LOCATED OVER NE CO LATE TODAY. AM HOWEVER NOTICING THE NAM AND TO A LESSER DEGREE THE GFS WERE BOTH HINTING AT IMPROVING INSTAB OVER OUR WRN CWA LATE THIS AFTERNOON/EARLY THIS EVENING. EARLIER TODAY SFC WINDS SUGGESTED A POSSIBLE BOUNDARY NEAR THE KS/CO BORDER. DIFFICULT TO ID THIS BOUNDARY AT THIS TIME BUT WILL CONTINUE TO MONITOR OUR WESTERN CWA FOR POSSIBLE INCLUSION OF EARLY EVENING POPS. THE BETTER OPPORTUNITY FOR PCPN WILL ACCOMPANY THE COLD FRONT AS IT MOVES SOUTHEAST OUT OF NE CO INTO WRN KS DURING THE OVERNIGHT HOURS. THIS FRONT WILL BRIEFLY STALL OUT IN OUR NRN CWA AND THEN LIFT BACK NORTH LATE WEDNESDAY. SOUTH OF THIS FRONT ABUNDANT MOISTURE IS STILL PROGGED TO BE IN PLACE ACROSS SW KS SO AS THE FIRST OF SEVERAL SOUTHERN BRANCH S/W TROFS APPROACHES THE AREA LATE IN THE DAY THINK THERE STILL WILL BE AT LEAST A CHANCE FOR SHRA FOR MUCH OF THE CWA. MODELS TODAY DIFFERS SOME ON THE TIMING OF THE SECOND UPPER WAVE AND CURRENTLY DO NOT HAVE A GOOD FEEL FOR WHICH MODEL IS MORE CORRECT. AS A RESULT WILL NOT ATTEMPT TO GET TOO DETAILED ON TIMING BUT RATHER KEEP AT LEAST SOME SMALL POPS GOING LATE WED NIGHT AND THURSDAY. WITH CLOUDS AND EXPECTED PCPN THE TEMPERATURES WILL BE TRICKY. AT THIS TIME FEEL GIVEN THE BETTER OPPORTUNITY FOR CLOUDS AND PCPN ON THURSDAY WILL GO AHEAD AND LOWER TEMPS BACK TO AT LEAST THE COOLER MET/MAV NUMBERS. THESE DO NOT LOOK BAD BASED ON VARIOUS MODEL SOUNDINGS/PROGGED 85H TEMPS. DAYS 3-7... QUITE A CHALLENGING MEDIUM RANGE FORECAST EXISTS RIGHT NOW WITH WHAT APPEARS TO BE AN ACTIVE PERIOD FOR THE CENTRAL AND SOUTHERN PLAINS FROM MID WEEK INTO THE WEEKEND. THE DEEP UPPER WAVE NOW SHIFTING EASTWARD ACROSS THE NORTHWEST PACIFIC AND NORTHERN ROCKIES REGIONS WILL SWING INTO THE SOUTHERN CANADIAN PRAIRIE PROVINCES BY THE LATTER HALF OF TEH WEEK, AND ALLOW A LARGE AREA OF WEAK UPPER RIDGING ACROSS THE CENTRAL AND NORTHERN PLAINS. THIS WILL ALLOW A MOIST COOL AIRMASS TO DRIFT SOUTHEAST ACROSS THE CENTRAL CONUS FRIDAY THOUGH THE WEEKEND. THE GFS AND ECMWF WHICH HAD BEEN FAIRLY OUT OF PHASE ON TIMING OF THE FRONT ACROSS KANSAS HAVE SEEMED TO COME MORE IN LINE OVER THE PAST COUPLE OF RUNS. SINCE THE MODELS GENERATE SIGNIFICANT QPF FOR A FAIRLY LONG DURATION BEGINNING THURSDAY NIGHT INTO EARLY SATURDAY MORNING, IT IS LIKELY MCS DEVELOPMENT WILL OCCUR ALONG THE FRONT, AND WE HAVE INCREASED POPS CONSERVATIVELY AS OF YET. THE POTENTIAL FOR FOG FRIDAY NIGHT AND SATURDAY NIGHT WILL BE OF CONCERN ALONG THE FRONTAL ZONE AS WELL. && .AVIATION... STRONG SOUTHERLY WINDS ABOVE 20 KNOTS WILL BE SUSTAINED THROUGH THE EVENING HOURS BEFORE WINDS BEGIN TO DIMINISH AS FRONT APPROACHES OVERNIGHT. TEH NEXT PROBLEM WILL BE CHANCES FOR CONVECTION NEAR THE TERMINAL WHICH APPEARS LOW PROBABILITY UNTIL WELL AFTER MIDNIGHT, AND HAVE INCLUDED CB AT THE GCK TERMINAL. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 72 54 70 / 40 50 30 30 GCK 56 70 54 70 / 60 50 30 40 EHA 54 69 52 68 / 40 40 40 30 LBL 54 71 53 70 / 40 40 30 30 HYS 55 72 54 72 / 80 50 30 40 P28 57 77 56 75 / 20 30 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR KSZ030- 031-043>046-061>066-074>081-084>090. && FN18/33/33
Hazardous weather outlook, Apr 13, 8:01 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 801 AM CDT TUE APR 13 2010 KSZ030-031-043>046-061>066-074>081-084>090-141000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 801 AM CDT TUE APR 13 2010 /701 AM MDT TUE APR 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS MORNING AND CONTINUE THROUGH THE REMAINDER OF THE DAY BEFORE SUBSIDING. SOME GUSTS UP TO 50 MPH WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY WEST OF HIGHWAY 83. A COLD FRONT WILL MOVE INTO PARTS OF WEST CENTRAL KANSAS THIS EVENING. THIS WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS MAINLY TONIGHT. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW BUT A FEW STORMS COULD BECOME CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
Nearby
High Wind Warnings in Kansas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.